News

Risky herb mix: Five children had to go to the clinic because of legal highs


14-year-old after consuming legal highs in intensive care
Health experts and youth protection workers repeatedly point out the dangerous side effects of herbal mixtures. But the so-called "legal highs" are popular with some young people. In Lower Saxony, five adolescents ended up in the hospital after consuming the drugs - one in the intensive care unit.

14-year-olds must be transferred to the intensive care unit
In Braunschweig, five children and adolescents aged 13 and 14 years came to the hospital after consuming herb mixtures. As the police said, a passerby had become aware of the helpless and had alerted the emergency services.

According to the information, five ambulances and an emergency doctor were deployed to take care of the children, some of whom had already vomited, and to take them to the children's clinic. Three of them were released later. However, a 14-year-old was transferred to the children's intensive care unit in Wolfsburg.

Experts warn of herbal mixtures
At first it remained unclear where the adolescents got the herb mixtures from. The police informed the legal guardians and started an investigation into the origin of the substances used.

For years, experts have been warning against so-called legal highs, which are sold as supposedly harmless herbal mixtures. The state government of Rhineland-Palatinate also recently pointed out the dangerousness of drugs and their great relevance for the protection of minors on their website.

Severe health consequences
The intoxicants can lead to poisoning and, depending on the composition, trigger panic attacks and hallucinations. In addition, physical impairments such as fluctuations in blood pressure, nausea and vomiting, shortness of breath, serious cardiovascular problems, cramps or comatose conditions can occur. (ad)

Author and source information



Video: 186 Mental Disorders Caused by Addiction. Addiction Counselor Training Series (October 2021).